MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BARE PL 3D; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BARE PL 3D; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-1.5-2-3D-ES
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that the axium implant could not be detached during an embolization procedure.Prior to the event, two target coils had ben implanted in the aneurysm with ¿simple technique¿.Then the reported axium prime coil was prepared as indicated in the instructions for use (ifu) and delivered through the sl10 microcatheter that was already in place in the aneurysm.The coil was placed inside the aneurysm and an instant detacher was used to detach the coil and that was when the reported event occurred.The physician had thought that the coil detached smoothly, but found the coil to move with the pushwire as it was being removed.The physician then attempted to detach the coil using the manual method (breaking of the hypotube, an alternative detachment method presented in the instructions for use) and pulled back the release wire for 3cm and then pulled back the pushwire, but the coil still came along.The physician pushed the pushwire to slightly exceed the second marker of the reverse t, but the coil still came along with the pushwire as it was pulled out and detached inside the microcatheter.At this point, the physician tried to push the coil into the aneurysm with the pushwire but one loop of the coil deviated into the parent vessel.The physician assessed that this was ok and proceeded to complete the procedure with a coil from another manufacture without further problems.2 attempts were made with the instant detacher, 1 attempt was made with the manual detachment method.The instant detacher was brand new out of box, no kink/damage was seen on the pushwire.There were no issues prior to the coil non-detachment.No patient injury was reported as a result of the event.The patient was undergoing embolization of an aneurysm measuring 3mm.The patient¿s vasculature was medium in tortuosity.Ancillary device: sl10 microcatheter.

Brand Name
AXIUM PRIME BARE PL 3D
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key8570066
Report Number2029214-2019-00405
Device Sequence Number19229236
Product Code KRD
UDI-Device Identifier00847536021143
UDI-Public00847536021143
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/22/2021
Device Model NumberAPB-1.5-2-3D-ES
Device Catalogue NumberAPB-1.5-2-3D-ES
Device Lot NumberA697296
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2019
Initial Report FDA Received Date05/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1